Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 428, NWS Louisville, KY

September 3, 2011Butler County, Logan County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Sep 3, 2011, 11:10 PM CDT for Butler County, Logan County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2011, 11:10 PM CDT (04:10 UTC)
Expired
Sep 3, 2011, 11:45 PM CDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Butler County, KY, Logan County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WUUS53 KLMK 040410
SVRLMK
KYC031-141-040445-
/O.NEW.KLMK.SV.W.0428.110904T0410Z-110904T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1110 PM CDT SAT SEP 3 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1145 PM CDT

* AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH. THIS STORM WAS LOCATED NEAR DIAMOND SPRINGS...MOVING NORTH AT
  20 MPH. 

  THIS STORM PRODUCED SOME TREES AND POWER LINES DOWN IN LEWISBURG 
  TO THE NORTHWEST OF RUSSELLVILLE. 

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF NORTHWESTERN LOGAN AND SOUTHWESTERN BUTLER
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3706 8706 3708 8699 3707 8695 3709 8690
      3712 8690 3715 8693 3718 8693 3720 8691
      3712 8683 3691 8703 3697 8706
TIME...MOT...LOC 0408Z 159DEG 17KT 3705 8698
WIND...HAIL 60MPH <.50IN

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 8:17 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Sep 3, 8:17 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
917 PM EDT SAT SEP 3 2011

...FORECAST UPDATE...

CONVECTIVE TRENDS HAD DIED OFF THROUGH THE EVENING HOURS HOWEVER IT
APPEARS THERE MAY BE A FEW COMPONENTS RESPONSIBLE FOR AN INCREASE IN
ACTION ACROSS SOUTH CENTRAL KENTUCKY AND SOUTHERN INDIANA AS WE MOVE
INTO THE OVERNIGHT HOURS. FIRST FEATURE TO NOTE IS AN OUTFLOW
BOUNDARY THAT IS NOW SINKING ACROSS SE INDIANA INTO THE NORTHERN
FRINGES OF OUR CWA. EXPECT THAT ISOLATED STORMS WILL BE POSSIBLE
NORTH OF THE OHIO RIVER OVER THE NEXT COUPLE OF HOURS.

ALSO...A CLUSTER OF CONVECTION HAS GOTTEN GOING ACROSS CENTRAL
TENNESSEE AND THIS APPEARS TO BE ASSOCIATED WITH A WEAK LLJ BETWEEN
20 AND 25 KNOTS. FEATURE WAS EVIDENT ON 00Z BNA SOUNDING...RUC
MESOANALYSIS AND 18Z WRF. CLUSTER OF STORMS WILL GRADUALLY MOVE INTO
OUR SOUTHERN CWA BORDER OVER THE NEXT COUPLE OF HOURS.

FINALLY... OUTLFOW FROM EAST KENTUCKY STORMS THAT BLEW UP ALONG THE
SPINE OF THE APPALACHIANS IS WORKING WESTWARD AND COULD PROVIDE
ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT IN THE LAKE CUMBERLAND
TO BLUEGRASS REGION BY MIDNIGHT AND AFTER. BEST COVERAGE MAY END UP
BEING IN THE BLUEGRASS WHERE OUTFLOW BOUNDARY FROM THE NORTH AND
OUTFLOW BOUNDARY FROM THE EAST COLLIDE. 12Z SPC WRF HAS A PRETTY
DECENT HANDLE ON WHAT IS GOING ON TO THIS POINT.

OTHERWISE...COLD FRONTAL BOUNDARY THAT WILL ARRIVE TOMORROW IS
CURRENTLY LOCATED FROM CENTRAL WISCONSIN SOUTHWESTWARD TO CENTRAL
OKLAHOMA. CONVECTION IS ONGOING AHEAD OF THIS FRONT AND OUR
NORTHWESTERN CWA STILL COULD GET IN ON MORE SCATTERED SHOWERS AND
THUNDERSTORMS AROUND DAWN. MEANWHILE...BLOWOFF CIRRUS DEBRIS FROM
LEE WILL GRADUALLY STREAM OVERHEAD. LOWS LOOK ON TRACK FOR THE LOWER
TO MID 70S IN MOST PLACES OVERNIGHT.

.SHORT TERM (TONIGHT - SUNDAY NIGHT)...

FOR THE REST OF THIS AFTERNOON AND EVENING...WILL CONTINUE A 20%
POP.  VIS SATELLITE IMAGERY DEPICTS A GOOD CU FIELD ACROSS THE
REGION...ALTHOUGH BEST CAPE AND CU LOOK TO BE TO OUR
WEST...NORTH...AND EAST.  SO...WE MAY NOT SEE SOME OF THE STRONGEST
STORMS.  PERHAPS JUST A GARDEN VARIETY T-STORM OR TWO IN OUR AREA.

AFTER SUNSET ANY DIURNALLY DRIVEN CONVECTION SHOULD DISSIPATE.  MID
AND UPPER LEVEL CLOUD COVER FROM TROPICAL STORM LEE WILL INCREASE
OVERNIGHT AS IT SPINS OVER LOUISIANA.  BY SUNRISE...A COLD FRONT
WILL BE FAST APPROACHING FROM THE NW.

CONVECTION AHEAD OF THIS FRONT COULD START AS EARLY AS MID TO LATE
MORNING OVER SOUTHERN INDIANA AND NORTHERN KY.  THE ACTUAL COLD
FRONT AND ASSOCIATED LINE OF STORMS LOOKS TO CROSS OUR AREA DURING
THE LATE AFTERNOON AND INTO THE EVENING HOURS.  CLOUDS ARE EXPECTED
TO OVERTAKE THE AREA DURING THE MORNING HOURS LIMITING MUCH IN THE
WAY SFC INSTABILITY.  STILL THIS IS A VERY DYNAMIC FRONT WITH UPPER
LEVEL SUPPORT THAT WILL BE FED MOISTURE FROM THE TROPICAL STORM.
SOUNDINGS INDICATE STEEP LOW/MID LEVEL LAPSE RATES WITH PWATS IN THE
1.7 TO 1.9 INCH RANGE.  THINK THAT OUR BEST CHANCE FOR STRONG TO
SEVERE STORMS WOULD BE IN THE EASTERN FORECAST AREA (LATER CLOUD
COVER ARRIVAL...MORE CHANCE TO DESTABILIZE) AS PREVIOUS FORECASTER
MENTIONED...DURING THE MID TO LATE AFTERNOON HOURS. THE MAIN THREAT
WOULD BE DAMAGING WINDS. ONCE WE GET INTO THE EVENING HOURS...THE
REMNANTS OF THE TROPICAL STORM LOOK TO LINK UP WITH THE COLD FRONT
HELPING TRANSITION STORMS TO HEAVY RAINERS.  AN AXIS OF HEAVIER
RAIN LOOKS TO SET UP SOME PLACE WEST OF THE APPALACHIANS SUNDAY
NIGHT DEPENDING ON HOW THE FRONT/TROPICAL REMNANTS INTERACT.
ACCORDING TO HPC AND A MEAN SOLN OF AVAILABLE MODEL GUIDANCE...EAST
CENTRAL KY MAY GET IN ON THIS HEAVIER RAIN AXIS WITH 1 TO 3 INCHES
POSSIBLE SUNDAY NIGHT.  GIVEN THE  DRY CONDITIONS AS OF LATE...THE
AREA SHOULD BE ABLE TO SOAK UP THIS MUCH NEEDED RAINFALL.  IT SHOULD
BE NOTED THAT THE EXACT LOCATION OF HEAVY RAIN IS STILL UNCERTAIN
AND COULD SHIFT WEST OR EAST OF THE EXPECTED TRACK BY TOMORROW NIGHT.

AS FOR TEMPS...WE SHOULD BE PRETTY MILD IN THE LOW TO MID 70S FOR
LOWS TONIGHT.  SUNDAY/S HIGHS WILL BE DEPENDENT ON CLOUD
COVER/PRECIP...WILL GO WITH LOW TO MID 80S FOR NOW.  SUNDAY NIGHT/S
LOWS WILL BE IN THE LOW TO MID 60S.

.LONG TERM (MONDAY - SATURDAY)...

SIGNIFICANT UPPER TROFFING WILL DOMINATE THE LONG TERM WITH COOLER
THAN NORMAL TEMPERATURES AND A GOOD CHANCE OF BENEFICIAL RAINS IN
THE AREAS THAT NEED IT MOST.

THE REMNANTS OF TROPICAL STORM LEE WILL ALSO BE A BIG PLAYER IN OUR
WEATHER NEXT WEEK. MONDAY MORNING THE CIRCULATION WILL BE CENTERED
AROUND NEW ORLEANS AT THE END OF A COLD FRONT STRETCHING UP TO
ANOTHER AREA OF LOW PRESSURE OVER THE SAINT LAWRENCE VALLEY. LEE
WILL RIDE UP THE FRONT AHEAD OF AN APPROACHING UPPER TROF INTO
ALABAMA AND GEORGIA TUESDAY AND THEN INTO THE CAROLINAS WEDNESDAY
AND THURSDAY BEFORE LOSING MUCH OF ITS IDENTITY. MOISTURE FROM LEE
WILL STREAM NORTHEASTWARD AND WILL EVENTUALLY BE BROUGHT INTO THE
UPPER TROF THAT IS EXPECTED TO BE OVERHEAD FOR MUCH OF THE WEEK. AS
A RESULT WE HAVE POPS TO ONE DEGREE OR ANOTHER THROUGHOUT MUCH OF
THE REGION FOR MUCH OF THE WEEK...WITH THE BIGGEST POPS IN THE EAST.
SOUTHEASTERN SECTIONS OF CENTRAL KENTUCKY...INVOF LAKE
CUMBERLAND...HAVE DESCENDED INTO SEVERE DROUGHT RECENTLY BUT THIS IS
THE REGION WITH THE BEST SHOT AT SIGNIFICANT RAINFALL. RIGHT NOW THE
BEST CHANCES FOR RAIN IN THE LAKE CUMBERLAND REGION APPEAR TO BE
MONDAY THROUGH TUESDAY. OVER THE COURSE OF THE WEEK 2 TO 4 INCHES OF
RAIN WILL BE POSSIBLE.

HIGHS MONDAY THROUGH THURSDAY WILL GENERALLY BE IN THE 70S THOUGH ON
TUESDAY THE FAR EAST MAY STRUGGLE TO GET OUT OF THE 60S DEPENDING ON
RAIN AND CLOUD COVER. BY FRIDAY AND SATURDAY SOME LOW 80S MAY COME
BACK IN TO THE REGION...WHICH IS CLOSE TO NORMAL FOR THIS TIME OF
YEAR.

NO SEVERE WEATHER IS EXPECTED NEXT WEEK. AS A MATTER OF FACT NOT
EVEN MUCH THUNDER IS ANTICIPATED...WITH THE BEST CHANCE OF THUNDER
RIGHT NOW LOOKING TO BE ON FRIDAY WITH SLIGHTLY STEEPER MID LEVEL
LAPSE RATES.

&&

.AVIATION (00Z TAF ISSUANCE)...

CONVECTIVE TRENDS HAVE DIMINISHED OVER THE PAST COUPLE OF HOURS. AS
A RESULT...EXPECT DRY AND MOSTLY CLEAR CONDITIONS AT THE TERMINALS
FOR THE REMAINDER OF THE OVERNIGHT. THERE IS SOME CONCERN FOR MVFR
VIS RESTRICTIONS AT BWG TOWARD DAWN...HOWEVER CONVECTIVE BLOWOFF
FROM LEE COULD LIMIT RADIATIONAL COOLING AND PREVENT FOG FORMATION.
CONFIDENCE IS TOO LOW TO MENTION FOG IN THE FORECAST FOR NOW.

OTHERWISE...SOME UPPER LEVEL CLOUDS WILL INCREASE OVERNIGHT AHEAD OF
AN APPROACHING COLD FRONT. THIS FRONT AND ASSOCIATED CONVECTION WILL
APPROACH SDF/LEX AROUND OR SHORTLY AFTER SUNRISE TOMORROW MORNING.
WHILE THE STRONGEST LINE OF STORMS ALONG THE FRONT ISN/T EXPECTED TO
IMPACT THE TAF SITES UNTIL MID TO LATE AFTERNOON TOMORROW...SHORT
RANGE MODELS HINT THAT SOME ISLD-SCT CELLS COULD POP UP BEFORE THE
MAIN LINE SO WILL INCLUDE VCSH AND CB AFTER 12Z TOMORROW. THE MAIN
LINE OF STORMS LOOKS TO IMPACT THE TAF SITES BETWEEN ABOUT 19 TO 21Z
BRINGING MVFR OR WORSE VSBYS AND CIGS.

WINDS WILL REMAIN LIGHT AND VARIABLE OR LIGHT SE TONIGHT...TURNING
SW FOR TOMORROW MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........BJS
SHORT TERM.....AMS
LONG TERM......13
AVIATION.......BJS
Hazardous weather outlook, Sep 3, 8:36 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
936 PM EDT SAT SEP 3 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050145-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
936 PM EDT SAT SEP 3 2011 /836 PM CDT SAT SEP 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS SOUTHERN
INDIANA AND CENTRAL KENTUCKY. ANY STORM WHICH FORMS WILL HAVE
THE POTENTIAL TO PRODUCE GUSTY WINDS AND CLOUD-TO-GROUND
LIGHTNING. BEST CHANCES FOR STORMS WILL BE ACROSS SOUTHERN INDIANA
AND NORTH CENTRAL KENTUCKY AROUND DAWN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST ON SUNDAY
AND WILL BRING THUNDERSTORMS TO THE AREA MAINLY SUNDAY AFTERNOON
THROUGH EARLY MONDAY MORNING. WHILE A WIDESPREAD SEVERE EVENT IS
NOT EXPECTED...A FEW OF THE STRONGEST STORMS COULD PRODUCE
DAMAGING WIND GUSTS IN ADDITION TO BRIEF HEAVY RAIN AND CLOUD-TO-
GROUND LIGHTNING.

REMNANTS OF TROPICAL STORM LEE WILL PUSH INTO THE LOWER OHIO
VALLEY FOR MUCH OF THE WORK WEEK. AMPLE SHOWERS AND OCCASIONAL
THUNDERSTORMS WILL BE POSSIBLE...WITH BRIEF BUT HEAVY RAINFALL
BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

BJS/13

In the hours before

Special weather statement, Sep 3, 9:46 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1046 PM EDT SAT SEP 3 2011

INZ092-KYZ031>033-040315-
CLARK-HENRY-OLDHAM-TRIMBLE-
1046 PM EDT SAT SEP 3 2011

...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM NEAR LA GRANGE...AND MOVING NORTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LA GRANGE...
  OLDHAM...
  SLIGO AND PENDLETON...
  BETHLEHEM...
  WISES LANDING AND OTTO...

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
17 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3859 8549 3859 8543 3853 8514 3832 8537
      3839 8558 3861 8550
TIME...MOT...LOC 0246Z 205DEG 15KT 3845 8542

SCHOETTMER
Special weather statement, Sep 3, 10:15 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 PM EDT SAT SEP 3 2011

KYZ071>073-040345-
ALLEN-SIMPSON-WARREN-
1015 PM CDT SAT SEP 3 2011

...SCATTERED THUNDERSTORMS WITH LIGHTNING...BRIEF HEAVY RAIN...AND
WIND GUSTS OF 30 TO 40 MPH WINDS...

AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED THUNDERSTORMS OVER PORTIONS OF ALLEN...SIMPSON...AND
SOUTHERN WARREN COUNTIES...EXTENDING SOUTH ACROSS THE STATE LINE
INTO TENNESSEE. STORMS WERE MOVING NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN...AND GUSTY WINDS OF 30 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS MAY IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  MEMPHIS JUNCTION...
  GREENWOOD...
  CHAPEL HILL AND HICKORY FLAT...
  RED HILL AND MOUNT AERIAL...
  POPE AND GOLD CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3665 8659 3665 8667 3685 8668 3688 8666
      3688 8661 3695 8665 3694 8618 3664 8627
      3665 8636 3665 8652 3663 8657
TIME...MOT...LOC 0311Z 176DEG 15KT 3667 8634 3666 8660

TWF!
Special weather statement, Sep 3, 10:29 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 PM EDT SAT SEP 3 2011

INZ079-KYZ032-040400-
JEFFERSON-TRIMBLE-
1129 PM EDT SAT SEP 3 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEDFORD...AND MOVING NORTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BEDFORD...
  MONITOR AND MILTON...
  BROOKSBURG...
  MANVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3880 8520 3869 8520 3869 8521 3874 8526
      3873 8532 3863 8522 3859 8521 3858 8518
      3852 8526 3867 8541 3886 8528
TIME...MOT...LOC 0329Z 215DEG 18KT 3865 8530

SCHOETTMER
Special weather statement, Sep 3, 10:42 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 PM EDT SAT SEP 3 2011

INZ079-KYZ032-040415-
JEFFERSON-TRIMBLE-
1142 PM EDT SAT SEP 3 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEDFORD...AND MOVING NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BEDFORD...
  PROVIDENCE...
  MONITOR...
  BROOKSBURG...
  MANVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3877 8520 3869 8520 3869 8521 3874 8526
      3873 8532 3863 8522 3859 8521 3858 8517
      3850 8527 3849 8532 3851 8537 3854 8542
      3882 8530
TIME...MOT...LOC 0342Z 213DEG 20KT 3857 8532

SCHOETTMER
Special weather statement, Sep 3, 10:49 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1149 PM EDT SAT SEP 3 2011

KYZ061-070-040415-
BUTLER-LOGAN-
1049 PM CDT SAT SEP 3 2011

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND 40 MPH WINDS IN LOGAN
COUNTY...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF RUSSELLVILLE...MOVING
NORTH AT 10 MPH. IN ADDITION...AN OUTFLOW BOUNDARY FROM EARLIER
THUNDERSTORMS OVER SIMPSON COUNTY WAS MOVING TO THE NORTHWEST OVER
CENTRAL LOGAN COUNTY.

BRIEF HEAVY RAIN CAN BE EXPECTED FROM THE THUNDERSTORM NORTHWEST OF
RUSSELLVILLE. IN ADDITION...WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE
WITH THE OUTFLOW BOUNDARY OVER CENTRAL AND NORTHWEST LOGAN COUNTY.

* AREAS THAT MAY BE IMPACTED INCLUDE...
  RUSSELLVILLE...
  HOMER...
  EDWARDS AND EVERETT...
  LOST CITY AND SPA...
  LEWISBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3706 8706 3708 8699 3707 8695 3709 8690
      3711 8691 3713 8690 3714 8680 3701 8672
      3669 8701 3680 8707
TIME...MOT...LOC 0345Z 168DEG 11KT 3693 8693

TWF
Special weather statement, Sep 3, 11:03 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1203 AM EDT SUN SEP 4 2011

INZ090-040430-
HARRISON-
1203 AM EDT SUN SEP 4 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 1159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF VALLEY STATION...AND MOVING
NORTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  SEVEN SPRINGS AND SUGAR GROVE...
  LOTTICK CORNER AND BRIDGEPORT...
  LANESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3825 8595 3820 8595 3819 8596 3818 8590
      3816 8591 3812 8591 3805 8598 3812 8608
      3826 8598
TIME...MOT...LOC 0402Z 213DEG 14KT 3812 8599

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:16 PM CDTSpecial Weather StatementLMKMonroe14 min
Sep 3, 9:38 PM CDTSpecial Weather StatementLMKSimpson22 min
Sep 3, 9:46 PM CDTSpecial Weather StatementLMKOldham29 min
Sep 3, 9:54 PM CDTSevere Thunderstorm WarningLMKOldham, Trimble36 min
Sep 3, 10:15 PM CDTSpecial Weather StatementLMKSimpson30 min
Sep 3, 10:29 PM CDTSpecial Weather StatementLMKTrimble31 min
Sep 3, 10:42 PM CDTSpecial Weather StatementLMKTrimble33 min
Sep 3, 10:49 PM CDTSpecial Weather StatementLMKLogan26 min
Sep 3, 11:21 PM CDTSpecial Weather StatementLMKLogan, Simpson, Warren39 min
Sep 4, 12:16 AM CDTSpecial Weather StatementLMKAllen29 min
Sep 4, 1:08 AM CDTSpecial Weather StatementLMKButler37 min
Sep 4, 1:16 AM CDTSpecial Weather StatementLMKOhio29 min
Sep 4, 1:59 AM CDTSpecial Weather StatementLMKButler46 min
Sep 4, 2:03 AM CDTSevere Thunderstorm WarningLMKButler, Ohio27 min
Sep 4, 12:43 PM CDTSpecial Weather StatementLMKMadison32 min
Sep 4, 12:49 PM CDTSevere Thunderstorm WarningLMKMadison14 min
Sep 4, 1:06 PM CDTSpecial Weather StatementLMKCasey24 min
Sep 4, 1:15 PM CDTSevere Thunderstorm WarningLMKMadison30 min
Sep 4, 1:31 PM CDTSpecial Weather StatementLMKCasey, Lincoln29 min
Sep 4, 1:35 PM CDTSpecial Weather StatementLMKMarion25 min
Sep 4, 1:45 PM CDTSpecial Weather StatementLMKMadison30 min
Sep 4, 1:58 PM CDTAreal Flood AdvisoryLMKMadison2 hr
Sep 4, 2:01 PM CDTSpecial Weather StatementLMKBullitt, Marion, Nelson, Washington29 min
Sep 4, 2:11 PM CDTSevere Thunderstorm WarningLMKMarion, Washington19 min
Sep 4, 2:33 PM CDTSpecial Weather StatementLMKBullitt, Nelson, Washington27 min
Sep 4, 2:37 PM CDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Madison, Mercer38 min
Sep 4, 2:39 PM CDTSpecial Weather StatementLMKLogan36 min
Sep 4, 2:50 PM CDTSevere Thunderstorm WarningLMKButler, Logan25 min
Sep 4, 3:07 PM CDTSpecial Weather StatementLMKHarrison38 min
Sep 4, 3:17 PM CDTSpecial Weather StatementLMKButler, Grayson, Logan28 min
Sep 4, 3:23 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Scott37 min
Sep 4, 3:33 PM CDTSpecial Weather StatementLMKCasey, Green, Taylor27 min
Sep 4, 3:36 PM CDTSpecial Weather StatementLMKWoodford24 min
Sep 4, 3:56 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas34 min
Sep 4, 4:33 PM CDTSpecial Weather StatementLMKHarrison, Nicholas27 min
Sep 4, 4:44 PM CDTTornado WarningLMKGreen, Metcalfe18 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.